Venlafaxine for 15 years - need advice please

Hi,

I am a 55 yrs old, I am still going through the menapause. This has lasted in total 7 years. I am still having periods most months although there is very little blood.

The problem is I am so very depressed and anxious which has been getting progressively worse. Most mornings I am so depressed I cry. **I suffer from allergies (mainly Eczema although my alleregy test levels are extremely high). I take Vit B12 - administrate this myself, Vit D, NAX through Dr P and NDT.

I really need help, I am not getting it from my GP. I am due to speak to Dr P soon. ****The problem is I have been taking VENLAFAXINE 150 mg plus 37.5 every day for the past 15 yrs........My GP advices to keep taking this?? I do realize that to 'change' to anything else will cause certain problems, ie, may take a while to get back in my system.........?

I am not working at the moment but are due to go back to university to finish my PGCE course.....I am so anxious about this......Please help

Ollybear

6 Replies

oldestnewest
  • Hi there, hang in there you will get through this,I am 52 years old and since menopause has started I had never experienced panic attacks or anxiety, my doctor has me on Lovan which I've been on now for two months, and things are calming down, although I still get a little niggle in the chest from time to time,I am seeing a psychologist and I find its helping to deal with the anxiety and panic attacks when they arise, I had also suffered with depression for many years and was on dothep, getting the right medication to treat you is important, and whats also important talking to people on these chat sites,I find it soothing that there is others out there going through the same thing as you.

  • Hi Sheza,

    Thank-you very much for your reply. You have certainly given me a lot to think about. I agree with what you have said, its getting the right meds and talking to people on this site.........just typing your problem(s) helps....

    ..I was in bed a few minutes ago, been ill with this 'water contamination' in Lancashire, although the main part was depression - again avoiding things...

    Take Care,

    With hugs, Ollybear

  • Hello

    First, let me assure you that you are not alone with your feelings. Menopause is a difficult thing to go thru for some women. Others move thru like a breeze. I was like you, I had 8 years of fierce anxiety, foggy brain, memory issues and other symptoms that weren't pleasant. I did not take medication. I have stayed away from pills because everywhere I read how people still have depression and anxiety even tho they take the stuff. However, you have been on yours so long it is best to do what your doctor says. What helped me was watching my diet and walking and staying busy. Watch sugar and caffeine...very bad for the anxiety. Look at your foods to see if there is a lot of sugar and sodium! You'll be amazed. Get some stress relieving herbal teas, take a walk everyday and watching relaxing, calming videos with music is very helpful. It's probably all hormonal! Dang those hormones! I love Day of Discovery. The Potter is one if my favorites. Very calming and reassuring when you are feeling stressed. You can get it free online. Give it a try...can't hurt. This too shall pass, but it's a rough trip to the end. You should be near that. That in itself will help ease your mind...Take care.

  • If, after 15 years of Venlafaxine you're still having such severe depression then your GP has been negligent in allowing this to continue. I took them for a couple of months (as I'm sure you know it can take this long to assimilate them into your system) but demanded to come off them when side-effects didn't subside.

    I was also menopausal. It was a period of trial and error for over a year with different antidepressants 'til I asked for Paroxetine and, within a week, I felt my depression & other symptoms subsiding. I still take them 30 years on and even throughout breast cancer, a brain haemorrhage and loss of two loved ones, these meds have kept me strong and in control.

    So as sheza has said, it's simply a matter of finding the right medication to suit your particular brain chemistry. It can be a bit of a slog but it's SO worth it when you get there ! I wasted too many years of my life on depression ; don't wait Gill ; insist on an appropriate medication from your GP.

    With love & a massive hug from Cat xx

  • Hi Cat,

    thank-you so much for your wonderful reply.....It has really, really helped. I will definetly go and see my GP and request to change these tabs.

    Yes your right especially with the 'bit of a slog'........I think just fighting the whole NHS fundementalists (aka GPs!!) is exhausting. But like you said I am not waisting any more years..........I have wasted too many.....

    Well Cat, you have really been through it havent you. And, I can tell that you have become so much stronger....

    Thankyou gain for your support and kindness,

    With hugs..........Ollybear

  • Oh I'm so glad to have helped in a small way m'dear. I really hope you can persuade your GP that it's time for a change ; it's your life after all, and much too precious to waste on feeling rotten.

    I don't visit this forum too often so it'd be great if you could PM me with any updates of how you get on. I'm on the 'Headway' site every day so always get message alerts.

    Good luck to you. I hope things are about to improve for you in the very near future. xx

You may also like...